Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 56, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 6, 2019, 6:26 PM CDT for Jim Wells County, Nueces County, San Patricio County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 6, 2019, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Jim Wells County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:01 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 4:01 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
401 PM CDT Thu Jun 6 2019
.SHORT TERM (Tonight and Friday)...
Severe Thunderstorm Watch 336 has been issued for the entire CWA
with the exception of Webb County until 10 PM CDT.
Visible satellite imagery shows a field of agitated cumulus
ongoing across the northern tier of counties within the CWA. There
have already been several failed attempts at convective initiation
and more robust thunderstorms are likely to begin developing over
the next 1-3 hours. Storms will initially be discrete and capable
of producing large hail and damaging winds. The initially discrete
storms will likely transition to clusters and/or linear segments
and the primary threat with these thunderstorms will transition to
damaging winds. Convection is expected to exit the CWA by late
this evening and give way to a warm and humid night across South
Texas.
On Friday, 500 hPa heights are forecast to begin rising across the
CWA which will result in warming temperatures. Daytime
temperatures will in the upper 80s along the immediate coast,
upper 90s to near 100 for the Coastal Plain, and 105 to 110 across
the Brush Country and Rio Grande Plains. These temperatures
combined with the boundary layer humidity will once again result
in heat index values ranging from 105 to 115 across the entire
CWA. Heat Advisories and SPS's will be needed for the entire CWA
again Friday.
&&
.LONG TERM (Saturday through Thursday)...
Concur with the GFS/ECMWF deterministic output which maintains a
quasi-stationary upper low/trough over the SRN CONUS, and an upper
ridge over TX/SCNTRL CONUS, Saturday/Sunday, consistent with
subsidence and hot conditions over the CWA. The combination of hot
afternoon temperatures and near surface moisture will contribute to
high heat index values over much of the CWA. Monday through
Thursday, the upper pattern is predicted to change to a more
progressive pattern over the CNTRL/NRN CONUS, with a disturbance
contributing to a frontal boundary entering the CWA Monday, and
another upper system entering the region Tuesday. However, the
timing of the disturbances is uncertain. Nevertheless, there is a
chance for convection during the Monday-Wednesday period. Will not
forecast convection Thursday given that the upper ridge is predicted
to build again over the CWA from the west.
&&
.MARINE...
Strong to severe thunderstorms will be possible over the near
coastal waters and bays through late this evening. Light to at
times moderate onshore flow with seas less than five feet are
expected through the weekend as high pressure builds over the
region. Convection returns Monday through Wednesday owing to the
proximity of a frontal boundary and upper disturbances.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 99 78 99 80 / 30 10 0 0 0
Victoria 76 96 76 97 78 / 50 10 0 0 0
Laredo 79 107 80 109 82 / 10 0 0 0 0
Alice 76 103 77 104 78 / 30 10 0 0 0
Rockport 80 92 80 92 82 / 30 10 0 0 0
Cotulla 76 106 78 108 79 / 10 0 0 0 0
Kingsville 77 102 78 102 79 / 30 10 0 0 0
Navy Corpus 81 92 81 92 83 / 30 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening For the following
zones: Coastal Kleberg...Coastal Nueces...Inland Kleberg...
Inland Nueces...Jim Wells.
GM...None.
&&
TWH/99...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Jun 6, 4:17 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 417 PM CDT Thu Jun 6 2019 TXZ229>234-239>247-342>347-442-443-447-071200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 417 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Severe Thunderstorm Watch 336 is in effect until 10 PM CDT for all of South Texas except Webb County. Severe thunderstorms will be capable of producing large hail and damaging winds. Dangerously hot conditions will continue through late this evening with heat index values from 105 to around 110 degrees. A Heat Advisory remains in effect for Jim Wells, Kleberg and Nueces counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms expected Monday through Wednesday. Heat Advisory conditions will be possible from Friday through the weekend as maximum Heat Index values rise to between 110 and 115 degrees at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may occur Thursday afternoon and evening. GMZ230-235-250-255-270-275-071200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 417 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Severe Thunderstorm Watch 336 is in effect for the near shore waters and bays through 10 PM CDT. Severe thunderstorms will be capable of producing large hail and strong winds in excess of 34 knots. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms possible Monday through Wednesday. TWH
In the hours before
Special weather statement, Jun 6, 5:14 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
514 PM CDT Thu Jun 6 2019
TXZ232-233-062245-
Bee-Goliad-
514 PM CDT Thu Jun 6 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD AND NORTH
CENTRAL BEE COUNTIES...
At 513 PM CDT, a strong thunderstorm was located near Tulsita, or 8
miles south of Kenedy, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tulsita and Pettus.
LAT...LON 2861 9764 2862 9794 2871 9795 2872 9792
2867 9782 2868 9779 2867 9778 2875 9766
TIME...MOT...LOC 2213Z 273DEG 15KT 2869 9788
TMTSpecial weather statement, Jun 6, 5:29 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 529 PM CDT Thu Jun 6 2019 TXZ240-241-062300- Jim Wells-Duval- 529 PM CDT Thu Jun 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND NORTHWESTERN JIM WELLS COUNTIES... At 528 PM CDT, a strong thunderstorm was located 8 miles north of Rosita, or 13 miles east of Freer, moving east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... San Diego. LAT...LON 2784 9855 2802 9851 2801 9814 2774 9819 TIME...MOT...LOC 2228Z 280DEG 19KT 2791 9840 TC
Special weather statement, Jun 6, 5:45 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 545 PM CDT Thu Jun 6 2019 TXZ230-231-240-241-062315- Live Oak-Jim Wells-McMullen-Duval- 545 PM CDT Thu Jun 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL... SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE OAK COUNTIES... At 545 PM CDT, a strong thunderstorm was located over Annarose, or 15 miles south of George West, moving east at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Orange Grove, Midway, Annarose, Lagarto, Rancho De La Parita, Mount Lucas, Clegg, Westdale and Dinero. LAT...LON 2800 9846 2817 9848 2831 9795 2794 9794 TIME...MOT...LOC 2245Z 262DEG 21KT 2811 9814 TC
Special weather statement, Jun 6, 6:14 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
614 PM CDT Thu Jun 6 2019
TXZ233-234-062345-
Victoria-Goliad-
614 PM CDT Thu Jun 6 2019
...A STRONG THUNDERSTORM WILL AFFECT VICTORIA AND NORTHEASTERN GOLIAD
COUNTIES...
At 613 PM CDT, a strong thunderstorm was located near Nursery, or 8
miles north of Victoria, moving southeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Victoria, McFaddin, Guadalupe, Fannin, Victoria Colony Creek Country
Club, Weser, Nursery, Victoria Riverside Park, Victoria College,
Victoria Mall, Saxet Lakes, Inez, Salem, Telferner, Downtown
Victoria, Fordtran, Schroeder, Dacosta, Ander and Wood Hi.
LAT...LON 2895 9680 2892 9679 2889 9673 2885 9670
2882 9672 2877 9669 2854 9703 2853 9704
2855 9706 2853 9709 2891 9744 2892 9742
2892 9739 2887 9730 2910 9699
TIME...MOT...LOC 2313Z 312DEG 20KT 2895 9703
TCLocal storm report, Jun 6, 6:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL BERCLAIR 28.50N 97.53W
06/06/2019 E1.00 INCH GOLIAD TX PUBLIC
REPORT FROM THE BERCLAIR COUNTRY STORE
&&
DVOGELSAThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:54 AM CDT | Heat Advisory | CRP | Jim Wells, Kleberg, Nueces | 16 hr |
| Jun 6, 6:42 AM CDT | Special Weather Statement | CRP | Bee | 63 min |
| Jun 6, 7:41 AM CDT | Special Weather Statement | CRP | Refugio | 49 min |
| Jun 6, 7:50 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Goliad, Refugio | 17 min |
| Jun 6, 10:37 AM CDT | River Flood Warning | CRP | La Salle | 5 days |
| Jun 6, 5:14 PM CDT | Special Weather Statement | CRP | Karnes | 31 min |
| Jun 6, 5:29 PM CDT | Special Weather Statement | CRP | Duval | 31 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 48 min |
| Jun 6, 5:45 PM CDT | Special Weather Statement | CRP | Live Oak | 30 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, Nueces, San Patricio | 42 min |
| Jun 6, 6:11 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 49 min |
| Jun 6, 6:14 PM CDT | Special Weather Statement | CRP | Victoria | 31 min |
| Jun 6, 6:18 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 42 min |
| Jun 6, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 31 min |
| Jun 6, 6:55 PM CDT | Special Weather Statement | CRP | Nueces | 50 min |
| Jun 6, 6:57 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Goliad, Refugio | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.